Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 16, NWS Tucson, AZ

December 8, 2007

NWS Tucson, AZ issued this wind advisory at Dec 8, 2007, 10:53 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2007, 10:53 AM MST (17:53 UTC)
Expired
Dec 8, 2007, 5:52 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 081753
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1053 AM MST SAT DEC 8 2007

AZZ034-035-090100-
/O.NEW.KTWC.WI.Y.0016.071208T1753Z-071209T0100Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
1053 AM MST SAT DEC 8 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STRONG LOW PRESSURE TROUGH OVER THE WESTERN STATES WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS ACROSS SANTA CRUZ AND COCHISE
COUNTY TODAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
TO AROUND 50 MPH WILL OCCUR ACROSS THE ADVISORY AREA. THESE WINDS
ARE EXPECTED TO DIMINISH CONSIDERABLY BY AROUND SUNSET THIS
EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST
INFORMATION ON THIS HAZARDOUS WEATHER SITUATION.

$$
2 follow-up statements
000 
WWUS75 KTWC 082154
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
254 PM MST SAT DEC 8 2007

AZZ034-035-090100-
/O.CON.KTWC.WI.Y.0016.000000T0000Z-071209T0100Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
254 PM MST SAT DEC 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 
STRONG LOW PRESSURE TROUGH OVER THE WESTERN STATES WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS ACROSS SANTA CRUZ AND COCHISE
COUNTY FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING.
SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50
MPH WILL OCCUR ACROSS THE ADVISORY AREA. THESE WINDS ARE EXPECTED
TO DIMINISH CONSIDERABLY BY AROUND SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST
INFORMATION ON THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 090052
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
552 PM MST SAT DEC 8 2007

AZZ034-035-090200-
/O.CAN.KTWC.WI.Y.0016.000000T0000Z-071209T0100Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
552 PM MST SAT DEC 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG AND GUSTY WINDS EXPERIENCED ACROSS SANTA CRUZ AND
COCHISE COUNTIES THIS AFTERNOON CONTINUES TO DIMINISH EARLY THIS
EVENING. ALTHOUGH BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO 30 MPH WILL PERSIST INTO THE EARLY EVENING HOURS...WINDS
HAVE FALLEN BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 6 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:08 AM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 8, 9:08 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
908 AM MST SAT DEC 8 2007

.SYNOPSIS...A DEEP TROUGH AND STRONG AREA OF LOW PRESSURE WILL BRING
THE CHANCE OF VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS TO
SOUTHEAST ARIZONA THROUGH THE MIDDLE OF NEXT WEEK. THIS SYSTEM WILL
ALSO USHER IN MUCH COOLER TEMPERATURES...WITH AFTERNOON HIGHS 5 TO
10 DEGREES BELOW SEASONAL NORMALS. DRIER AND WARMER CONDITIONS ARE
EXPECTED DURING THE LATTER PART OF NEXT WEEK AS HIGH PRESSURE ALOFT
BUILDS ALONG THE WEST COAST.

&&

DISCUSSION...RADAR MOSAIC CURRENTLY SHOWS SCATTERED TO NUMEROUS
SHOWERS ACROSS MAINLY CENTRAL AND EASTERN PORTIONS OF MY FORECAST
AREA. WATER VAPOR IMAGERY SHOWS A DRY SLOT ASSOCIATED WITH THIS
SYSTEM ACROSS THE FAR WESTERN DESERTS OF SW ARIZONA. AS THE DAY
PROGRESSES EXPECT THE SHOWERS TO TAPER OFF FROM WEST TO EAST AS THIS
DRIER AIR BEGINS TO INFLUENCE THE AREA.

MIDNIGHT SHIFT EXTENDED THE SNOW ADVISORY FOR ZONE 19 ABOVE 7000 FT
UNTIL NOON MST...AND THIS SEEMS GOOD. HOWEVER...WILL HAVE TO KEEP AN
EYE ON THE RADAR MOSAIC AND OBSERVATIONS AND DEPENDING ON HOW FAST
THE SHOWERS EXIT TO THE E AND NE...MAY HAVE TO EXTEND IT A BIT
FURTHER IN TIME.

MIDNIGHT SHIFT ALSO UPDATED THE FORECAST TO ADJUST THE POP FORECAST
AND THEIR CHANGES SEEM TO BE REPRESENTATIVE OF THE ONGOING
SITUATION...SO NO CHANGES ARE PLANNED AT THIS TIME.

TEMPERATURE FORECAST SEEMS TO BE RIGHT ON TRACK WITH RESPECT TO
EXPECTED DAYTIME HIGHS...SO NO CHANGES PLANNED THERE EITHER.

&&

.AVIATION...BANDS OF SHOWERS WILL CONTINUE TO PASS THROUGH CENTRAL
AND EASTERN ARIZONA AND WILL EXTEND ACROSS WESTERN NEW MEXICO BY THE
AFTERNOON HOURS. CIGS OF AROUND 3-5KFT AGL WITH VSBYS 3-5SM IN
SHRA/SHSN AND TERRAIN OBSCD CAN BE EXPECTED AS THE FRONT MOVES
THROUGH SOUTHEAST ARIZONA. IMPROVING CONDITIONS CAN BE EXPECTED THIS
AFTERNOON ONCE THE FRONT TRACKS EAST OF THE AREA. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.PREV DISCUSSION...NOT MUCH CHANGE IN THE ONGOING FORECAST THINKING
AS A DEEP TROUGH SETTLES IN ACROSS THE SOUTHWEST THROUGH THE WEEKEND
AND INTO THE MIDDLE PART OF NEXT WEEK. SEVERAL PIECES OF ENERGY WILL
ROTATE THROUGH THIS TROUGH CONTINUING THE COOL AND SHOWERY WEATHER.
AT THIS POINT...IT APPEARS THE BEST SHOT/S AT PRECIPITATION WILL BE
WITH THE FRONTAL PASSAGE EARLY TODAY AND THEN AGAIN LATE IN THE
WEEKEND...DURING THE LATE SUNDAY/MONDAY TIME FRAME. HOWEVER...THERE
WILL BE CHANCE TYPE POPS REFLECTED IN THE GRIDS FOR MUCH OF THE AREA
THROUGH MONDAY. THE EXCEPTION TO THIS WILL BE ACROSS THE FAR WEST
TODAY (RIGHT BEHIND THE FRONTAL BOUNDARY)...AND THEN AREAWIDE LATE
TONIGHT AS A DRY SLOT MOVES ACROSS THE AREA AHEAD OF THE MAIN PIECE
OF ENERGY TO AFFECT THE CWA IN THE LATE SUNDAY/MONDAY TIME FRAME.
THE TRAJECTORY OF THE LAST WAVE TO AFFECT THE AREA ON TUESDAY AND
EARLY WEDNESDAY WILL RESULT IN A CONTINUATION OF THE CHANCE POPS FOR
AREAS NORTH AND EAST OF TUCSON AND SLIGHT CHANCE POPS TO THE WEST.
GUIDANCE VALUES FOR THE TUCSON METRO AREA INDICATE THAT DAYTIME
TEMPERATURES WILL BE 5-10 DEGREES BELOW NORMAL THROUGH WEDNESDAY OF
NEXT WEEK.

BY LATE NEXT WEEK...THE MODELS DEVELOP A EASTERN PACIFIC/WEST COAST
RIDGE. THIS WILL BRING A RETURN TO DRY AND WARMER CONDITIONS...
ALTHOUGH DAYTIME TEMPERATURES ARE EXPECTED TO BE AT OR SLIGHTLY
BELOW SEASONAL VALUES.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
      SNOW ADVISORY IN EFFECT UNTIL 12 PM MST TODAY ABOVE 7000 FEET
      AZZ019/NORTHERN GREENLEE COUNTY

MOLLERE

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 8, 3:45 AM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
345 AM MST SAT DEC 8 2007

AZZ033-091345-
TUCSON METRO/MARANA/GREEN VALLEY-
345 AM MST SAT DEC 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY

A COLD FRONT AND ASSOCIATED BAND OF RAIN WILL PASS THROUGH THE AREA
THIS MORNING. LIGHT TO MODERATE RAIN SHOWERS CAN BE EXPECTED. THE
SNOW LEVEL WILL LOWER TO AROUND 7000 FEET WITH 2 TO 5 INCHES OF
SNOWFALL POSSIBLE. BREEZY CONDITIONS WILL EXIST ABOVE 7000 FEET...
WHICH MAY RESULT IN REDUCED VISIBILITIES FOR HIGHER ELEVATIONS.
THOSE TRAVELING THE CATALINA HIGHWAY SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT
WEEK. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-091345-
NORTHERN GREENLEE COUNTY-
345 AM MST SAT DEC 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...SNOW ADVISORY IN EFFECT THROUGH 12 PM MST TODAY ABOVE 7000 FEET...

.DAY ONE...TODAY

RAIN AND SNOW CAN BE EXPECTED THROUGH THE MORNING...WITH THE SNOW
LEVEL LOWERING TO NEAR 7000 FEET. 4 TO 8 INCHES OF NEW SNOW WILL BE
POSSIBLE THROUGH MIDDAY TODAY. THIS SNOW...COUPLED WITH BREEZY
CONDITIONS...MAY GIVE RISE TO AREAS OF REDUCED VISIBILITIES...AS
WELL AS SOME BLOWING AND DRIFTING OF THE SNOW. MOTORISTS TRAVELING
ALONG STATE HIGHWAY 191 ARE URGED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT
WEEK. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-091345-
UPPER GILA RIVER VALLEY-
345 AM MST SAT DEC 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY

A COLD FRONT AND ASSOCIATED BAND OF SHOWERS WILL PASS THROUGH THE
AREA THIS MORNING. LIGHT TO MODERATE RAIN CAN BE EXPECTED. THE SNOW
LEVEL WILL LOWER TO AROUND 7000 FEET WITH 3 TO 5 INCHES OF SNOWFALL
POSSIBLE. BREEZY CONDITIONS WILL EXIST ABOVE 7000 FEET...WHICH MAY
RESULT IN REDUCED VISIBILITIES FOR HIGHER ELEVATIONS. THOSE
TRAVELING ALONG STATE ROUTE 366 UP TO MOUNT GRAHAM SHOULD EXERCISE
CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT
WEEK. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-035-091345-
SANTA CRUZ COUNTY-COCHISE COUNTY-
345 AM MST SAT DEC 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY

A COLD FRONT AND ASSOCIATED BAND OF SHOWERS WILL PASS THROUGH THE
AREA THIS MORNING. LIGHT TO MODERATE RAIN CAN BE EXPECTED. THE SNOW
LEVEL WILL LOWER TO AROUND 7500 FEET...WITH RAIN CHANGING OVER TO
SNOW ABOVE THIS ELEVATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AND INTO EARLY NEXT
WEEK. SNOW ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.